# SDR CA121025005

- Difficulty date: September 7, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A100
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3C
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Check Valve
- Part number: 5038017011
- Condition: Sticking
- Location: Fuel System
- Part time: 13,885 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) ON A ROUTINE FLIGHT, THE CREW EXITED THE ACFT AND ON POST FLIGHT WALK AROUND AND DISCOVERED FUEL POURING FROM THE LT AUXILIARY TANK VENT.  THE FBO CONTACTED EMERGENCY SERVICES AND THE PILOTS CONTACTED COMPANY MAINTENANCE.  MAINTENANCE WENT INSIDE THE GEAR WELL AND TAPPED THE 4 CHECK VALVES WITH A WRENCH, KINETICALLY ADJUSTED AND THE FUEL STOPPED IMMEDIATELY.  THE ACFT WAS TRANSFERRED TO A HANGAR WHERE IT WAS DEFUELED AND ALL CHECK VALVES WHERE CLEANED, INSPECTED AND RE INSTALLED SERVICEABLE.  THIS IS A COMMON OCCURRENCE AND A DESIGN FLAW WITH BE-10 ACFT WHEN FUEL TRANSFER TAKES PLACE BETWEEN THE AUXILIARY TANK AND MAIN TANKS, ON OCCASION ONE OR MORE OF THE CHECK VALVE WILL STICK CAUSING A "FUEL SIPHON", WHEN THE AUXILIARY TANK FILLS UP THE FUEL SIMPLY EXITS THROUGH THE VENT.  DECIDED TO INCLUDE A SDR ONLY FOR INFORMATION ONLY SINCE AIRPORT EMERGENCY SERVICES WHERE CONTACTED TO AID IN THE FUEL SPILL.
